Alert archive / Kansas / Winter Weather Advisories in 2019
Winter Weather Advisory 21, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Dec 14, 2019, 3:40 AM CST for 20 counties in Kansas. It took effect at Dec 15, 2019, 6:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2019, 3:40 AM CST (09:40 UTC)
- In effect from
- Dec 15, 2019, 6:00 AM CST
- Expired
- Dec 16, 2019, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 16 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS43 KDDC 140940 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 340 AM CST Sat Dec 14 2019 KSZ030-031-043>046-064>066-079-081-142100- /O.NEW.KDDC.WW.Y.0021.191215T1200Z-191216T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Pratt- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 340 AM CST Sat Dec 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 4 inches and ice accumulations less than a tenth of an inch. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 6 AM Sunday to 6 AM CST Monday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
294 WWUS43 KDDC 142158 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 358 PM CST Sat Dec 14 2019 ...Light Wintry Precipitation Expected to Begin Early Sunday... KSZ080-090-151000- /O.EXB.KDDC.WW.Y.0021.191215T1200Z-191216T1800Z/ Kiowa-Barber- Including the cities of Greensburg, Haviland, Medicine Lodge, and Kiowa 358 PM CST Sat Dec 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO NOON CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of a light glaze. * WHERE...Kiowa and Barber Counties. * WHEN...From 6 AM Sunday to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-064>066-079-081-151000- /O.EXT.KDDC.WW.Y.0021.191215T1200Z-191216T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Pratt- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, and Pratt 358 PM CST Sat Dec 14 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO NOON CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 6 AM Sunday to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
228 WWUS43 KDDC 151032 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 432 AM CST Sun Dec 15 2019 ...Light Wintry Precipitation Expected to Begin Early Sunday... KSZ043-151145- /O.CAN.KDDC.WW.Y.0021.191215T1200Z-191216T1800Z/ Scott- Including the cities of Scott City and Scott State Lake 432 AM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Additional snow accumulations this morning will be light. Therefore the advisory has been cancelled. $$ KSZ088-089-152200- /O.EXA.KDDC.WW.Y.0021.191215T1200Z-191216T1800Z/ Clark-Comanche- Including the cities of Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 432 AM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of around two inches and ice accumulations of a light glaze. * WHERE...Clark and Comanche Counties. * WHEN...From 6 AM Sunday to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-044>046-064>066-079>081-090-152200- /O.CON.KDDC.WW.Y.0021.191215T1200Z-191216T1800Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa- Pratt-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Medicine Lodge, and Kiowa 432 AM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Light freezing drizzle could also cause a light glaze mainly over south central Kansas. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 6 AM Sunday to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
350 WWUS43 KDDC 151932 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 132 PM CST Sun Dec 15 2019 ...Next Round of Snow Expected Later Tonight... KSZ030-031-044>046-064-152045- /O.CAN.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, and Hanston 132 PM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ065-066-079>081-088>090-160600- /O.CON.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 132 PM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Snow. Snow accumulation 1 to 3 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...Second round of snow expected later tonight, continuing through late morning Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
871 WWUS43 KDDC 152220 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 420 PM CST Sun Dec 15 2019 ...Next Round of Snow Expected Later Tonight... KSZ078-084>087-160630- /O.EXA.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Ford-Morton-Stevens-Seward-Meade- Including the cities of Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 420 PM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST MONDAY... The National Weather Service in Dodge City has issued a Winter Weather Advisory for light snow, which is in effect until noon CST Monday. * WHAT...Snow. Snow accumulation 1 to 3 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...Second round of snow expected later tonight, continuing through late morning Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ065-066-079>081-088>090-160630- /O.CON.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 420 PM CST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Snow. Snow accumulation 1 to 3 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...Second round of snow expected later tonight, continuing through late morning Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && Tatro $$
181 WWUS43 KDDC 160947 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 347 AM CST Mon Dec 16 2019 ...Snow Expected Through This Morning... KSZ065-066-078>081-084>090-161800- /O.CON.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 347 AM CST Mon Dec 16 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Snow accumulation 1 to 3 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...Second round of snow expected later tonight, continuing through late morning Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
860 WWUS43 KDDC 161730 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1130 AM CST Mon Dec 16 2019 KSZ065-066-078>081-084>090-161830- /O.EXP.KDDC.WW.Y.0021.000000T0000Z-191216T1800Z/ Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1130 AM CST Mon Dec 16 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Dec 14, 3:37 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 14, 3:37 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 337 AM CST Sat Dec 14 2019 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 337 AM CST Sat Dec 14 2019 An upper level shortwave will move through the Pacific Northwest and Intermountain west today then into the Central Rockies by sunrise tomorrow. Towards the surface, an area of low pressure will develop across eastern Colorado by this afternoon shifting winds to the southeast. Southeasterly winds continue into this evening when they shift to more of a northeasterly direction. Low clouds and patchy freezing fog will be possible across portions of west central and central Kansas this morning then dissipate by this afternoon. Cloud cover increases tonight with a slight chance of snow across central Kansas after midnight. As for temperatures, highs today look to range from the upper 30s across central Kansas to upper 40s across far southwestern Kansas. Lows tonight around 20 degrees along the I-70 corridor with low 20s elsewhere. .LONG TERM...(Sunday through Friday) Issued at 337 AM CST Sat Dec 14 2019 The upper level shortwave mentioned in the short term will move through the area Sunday then exit the area Monday. This system will have enough lift and moisture to create cloudy skies through Sunday with decreasing cloudiness Monday. Scattered snow showers will be possible throughout the day Sunday mixing with freezing drizzle at times. Scattered snow showers continue Sunday night ending from west to east as we head into Monday morning. Snow accumulations look to be the highest along the I-70 Corridor and northern Kansas with lesser amounts as you head southward. Winds do not look to be a problem with this system as wind speeds look to be less than 20 mph. The remainder of the long term forecast looks to remain dry with upper level ridging across the Western United States builds and shifts eastward towards the plains. As for temperatures, highs look to only reach into the upper 20s to mid 30s Sunday, 30s Monday and Tuesday, and 40s to low 50s for the remainder of the long term forecast. Lows will generally be in the teens through Wednesday morning with 20s thereafter. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1138 PM CST Fri Dec 13 2019 Mid level cloudiness will envelop across western Kansas towards sunrise with periods of MVFR ceilings possible. MVFR to IFR ceilings will be possible around the HYS terminal towards sunrise and continue into the late morning hours. Skies then clear this afternoon. Winds will generally be from the north until late morning when winds will shift to the southeast. Wind speeds should remain below 12 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 22 30 18 / 10 20 30 50 GCK 44 21 31 18 / 10 10 30 50 EHA 50 24 36 20 / 0 10 20 40 LBL 47 23 35 18 / 0 10 30 40 HYS 36 19 28 16 / 10 30 70 60 P28 43 25 34 20 / 0 20 30 40 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM Sunday to 6 AM CST Monday for KSZ030-031-043>046-064>066-079-081. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Dec 13, 1:29 PM CST, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 129 PM CST Fri Dec 13 2019 KSZ030-031-043>046-061>066-074>081-084>090-141000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 129 PM CST Fri Dec 13 2019 /1229 PM MST Fri Dec 13 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A winter mix of freezing drizzle and light snow will be possible across central and portions of southwest Kansas Sunday through Sunday night. Minimal snow amounts are expected by early Monday morning with the best chance for accumulating snow to the north near and along the I-70 corridor. Days 2-7 Hazards ---------------- * Saturday No hazards. * Sunday - Ice accumulation: Elevated risk - Snow: Elevated risk * Monday No hazards. * Tuesday - Excessive cold: Limited risk * Wednesday No hazards. * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Winter Weather Advisories in Kansas, 2019Every winter weather advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.